Alert archive / New Mexico / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 13, 2001, 6:45 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 2001, 6:45 PM MDT (00:45 UTC)
- Expired
- Aug 13, 2001, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Guadalupe County, NM, San Miguel County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 140046 FFWABQ NMC019-047-140330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 645 PM MDT MON AUG 13 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO WESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 930 PM MDT * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN OVER WESTERN SAN MIGUEL AND WESTERN GUADALUPE COUNTIES. SEVERAL INCHES OF RAIN HAVE FALLEN IN BOTH AREAS SINCE 500 PM. RAGING TORRENTS OF WATER WILL BE RUNNING THROUGH ARROYOS...CREEKS AND RIVERS. LOW SPOTS IN ROADS WILL BE FLOODED. * IN GUADALUPE COUNTY THE PINTADA ARROYO AND OTHER AREA ARROYOS WILL EXPERIENCE HEAVY FLOWS. MANY INTERSECTING ROADS WILL BE FLOODED IN LOW SPOTS. HIGHWAYS 219 AND 54 ARE THREATENED. * LOCATIONS IN THE WARNING INCLUDE TECOLOTITO...SAN IGNACIO... ANTON CHICO... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3481 10528 3480 10506 3568 10469 3574 10529
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:17 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 3:17 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT MON AUG 13 2001 UPPER SHORT WAVE TROUGH APPROACHING 4 CORNERS REGION WITH VORT LOBE EXTENDING SOUTH TO E CNTRL AZ. THIS ENERGY WILL INTERACT WITH VERY MOIST AIRMASS TO BRING THE CHANCE OF FLASH FLOODING RAINS TO NWRN ZONES 1ST PERIOD. UPPER TROUGH MOVES TO THE PLAINS BY EARLY WED LEAVING THE FCST AREA IN A NWRLY FLOW. ALTHOUGH THE AIRMASS DRIES A BIT MIDWEEK STILL PLENTY OF LOW LEVEL MOISTURE AROUND FOR DIURNAL TSTMS. THIS PATTERN HOLDS THRU SAT. BY DAYS 6 AND 7 UPPER HIGH CENTER PROGD TO MOVE OVER THE STATE WITH INCREASED MOISTURE RIDING AROUND THE WRN PERIPHERY FROM THE GILA TO THE NW PLATEAU...WE SHALL SEE. FFA WITH THE DETAILS OUT BY 330 PM. 44 ABQ EB 063/086 062/088 063 44434 SAF EB 058/081 057/084 059 44545 TCC WB 066/088 065/088 064 44645 .ABQ...FLASH FLOOD WATCH NW ZONES NMZ001-002-008 UNTIL 4AM TUE.
In the hours before
Local storm report, Aug 13, 5:46 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
546 PM MDT MON AUG 13 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0444 PM 8 SW CAPULIN NM TORNADO
08/13/01 UNION *** 0 DEAD, 0 INJ ***
LANDSPOUT OBSERVED BY SPC
FCSTR FOR ABOUT 2 MINUTESThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:16 AM MDT | Flash Flood Warning | ABQ | Los Alamos | 44 min |
| Aug 14, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 25 min |
| Aug 14, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay | 32 min |
| Aug 14, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 47 min |
Nearby
Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.